3 doctors weighed in:

Could anti-thyroid medication cause elevated liver enzymes? I am a 68 year old female.

3 doctors weighed in
Dr. David Sneid
Internal Medicine - Endocrinology
2 doctors agree

In brief: Yes

Yes, particularly a medication abbreviated ptu (propylthiouracil).
The other available medication, methimazole, can do so as well, but not as commonly. Contact your physician asap.

In brief: Yes

Yes, particularly a medication abbreviated ptu (propylthiouracil).
The other available medication, methimazole, can do so as well, but not as commonly. Contact your physician asap.
Dr. David Sneid
Dr. David Sneid
Thank
Dr. Ernest Asamoah
Internal Medicine - Endocrinology

In brief: Yes

There are 2 medications on the market for hyperthyroidism - ptu (propylthiouracil) and methimazole.
Both can cause elevation in liver enzymes but ptu (propylthiouracil) is the more notorious one. See your doctor and have either does adjustment or other forms of therapy discussed.

In brief: Yes

There are 2 medications on the market for hyperthyroidism - ptu (propylthiouracil) and methimazole.
Both can cause elevation in liver enzymes but ptu (propylthiouracil) is the more notorious one. See your doctor and have either does adjustment or other forms of therapy discussed.
Dr. Ernest Asamoah
Dr. Ernest Asamoah
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
28 years in practice
49M people helped
Continue
111,000 doctors available